It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-22-2007, 08:27 PM   #1
Newbie
(female)
 
Join Date: Apr 2007
Location: Florida
Posts: 2
jayssababy HB User
Chantix Side Effects! Yuck!

Hi,
I am happy to find this message board. I am on my millionth atttempt to quite and I thought that having or giving some support may help this time around. I am on my eigth day of Chantix, my first day of taking two (1mg) tablets a day. I have to say, it really does help enormously. I was at Epcot with my daughter and husband today and I would normally smoke after every ride and maybe more often. I just didn't feel the "urge" or pull to a cigarette. It was weird. I smoked 2 in the 6 hours I was there and I thinkt hat was just because I thought I might need to, or I guess habit.

With all of its benefits it certainly has some big down falls for me. Since day one and even way more so today on the fulll dose, I have been so sick to my stomach. It feels like there is a fire raging in my stomach. My abdomen is distended big time. I look like I put on 30 lbs just on the fron, or like I am pregnant. Speaking of pregnant, I have never had heart burn except for once or twice during my pregnancies. Now, I have it all day loooong! It creeps up the back of my throat. I am so miserable.

Ihate to be a big cry baby but man, this is rough on the stomach! I have found that if I continue to drink lots of water all day long, it helps. I guess thisis good anyway because it helps to clear out the nicotine.

Does anyone have any advice as to how I can beat these side effects. I feel like, if I can get through the side effects, I will definately be a non-smoker after my quite date. This stuff really does seem to work. Believe me Ive tried it all ... more than twice.

Thank you for giving me a place to vent. Im sure I will snap out of it and I'll be more positive next post

 
Sponsors Lightbulb
   
Old 04-22-2007, 09:24 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 1,027
SanyBelle HB UserSanyBelle HB UserSanyBelle HB UserSanyBelle HB User
Re: Chantix Side Effects! Yuck!

Welcome jayssababy, fellow Floridian!! Congrats on the decision to quit smoking, it's the best health decision you will ever make in your life!!

I was so ticked years ago when Disney (and now Universal) decided to have only certain smoking areas in the park, now I'm glad!


 
Old 04-22-2007, 10:48 PM   #3
Inactive
(female)
 
Join Date: Dec 2006
Location: Southaven, Mississippi
Posts: 679
Memaw649 HB User
Re: Chantix Side Effects! Yuck!

Hi jayssababy,
Welcome to the message board. If you need support, this is the right place for you. Everyone here is so nice and really friendly and willing to share their experiences with you.
I had nausea big time!!!! Indigestion like you wouldn't believe!! Tums help the indigestion. Eat as many as you want. I did!! Needed the calcium too.
The nausea was a little more difficult to deal with. Had to have my doctor help me with that one. Here's what he told me:
Cut the pills in half. (I used a pill splitter for this. Others have used a sharp knife or very sharp sissors.)
Take 1/2 pill with breakfast, 1/2 with lunch, 1/2 with supper, 1/2 at bedtime.
This cut the nausea in half for me and it only lasted for about an hour or so after I took it. Lots of water helps!!! Be sure to always take the pills with food.
If you try this, please let your doctor know. Also, I was able to take the bedtime dose because I did not have the dreams or sleep problems a lot of people have with the Chantix.
I was going to stop taking the Chantix because of the nausea. But my doctor's suggestion helped me to continue with it. I have now been quit for 8 months and 1 week now. It would not have been possible without the Chantix. You might have to lower your dosage if cutting the pills doesn't help.
I urge you to call your doctor and work with him/her.
Hey, I've got an idea, talk to your pharmacist. See what they suggest.

Please keep coming to the message board and post. It helps to read others posts too. In fact read all you can about stopping smoking.
Oh, have you set a quit date?

Good Luck to you!!!

Memaw

 
Old 04-23-2007, 04:52 AM   #4
Member
(female)
 
Join Date: Oct 2006
Location: Midwest
Posts: 56
Hosta Lover HB User
Re: Chantix Side Effects! Yuck!

Hi Jayssababy, I look the same way, and I started Chantix in Oct., have been quit since 10/23/06 (183 days) and I quit the Chantix over a week ago and my stomach is still growing. All of my weight is in my stomach.

I used to way 117 pounds, 5'2", now I am up to 135. It is all in my gut! I look pregnant, my skin is tight across my belly.

When will this go away? I am not the type of person to eat to replace ciggies, the Chantix did help with that. I also had the nausea too.

There has got to be an answer. I am wearing sweats today, because I have nothing else to wear.

Do I need to just break down and by a few things to wear until the weight comes off, I am walking, but that is a challenge as I have had back surgery and will be surgery again in the near future.

Hosta Lover

Last edited by Hosta Lover; 04-23-2007 at 05:04 AM. Reason: additional comment

 
Old 04-23-2007, 08:47 AM   #5
Newbie
(female)
 
Join Date: Feb 2007
Location: sacramento, ca, usa
Posts: 5
pama HB User
Re: Chantix Side Effects! Yuck!

Hi Hosta Lover
I am in the same boat as you with the weight and especially in the stomach. I am about 10 lbs over my normal -I am 5'3 110 ideally. It is driving me crazy finding something to wear that hides the tummy. I have been off Chantix now about a week (quit Jan 31). I am still not sleeping well either. Last night went to sleep at 11, woke up at 1 off and on til 6 this am and I am beat! Lack of sleep causes the gain as well. The good news is there is no need to eat to prevent nausea from the pill.
Good luck to you
Pama

I have been quit for 2 Months, 3 Weeks, 1 Day, 10 hours, 41 minutes and 32 seconds (81 days). I have saved $549.75 by not smoking 2,443 cigarettes. I have saved 1 Week, 1 Day, 11 hours and 35 minutes of my life. My Quit Date: 1/31/2007 10:06 PM

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Day 9 On Chantix-still smoking, when will it 'kick in', no side effects... jaclynw00 Smoking Cessation 6 11-30-2008 01:40 PM
Chantix: What comes next? Nosmo King Smoking Cessation 37 06-03-2008 12:38 PM
1st Week on Chantix black121 Smoking Cessation 1 04-16-2008 04:24 PM
Chantix success? CAK70 Smoking Cessation 19 02-24-2008 06:59 PM
Chantix side effects cinbo Smoking Cessation 15 12-08-2007 06:55 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



eddysmom1 (13), stressy (13), rufous57 (6), blokecalledkev (5), StenoLady1 (3), solofelix (3), rosier (3), gottaquit51 (3), modert (2), UCanQuit (2)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:25 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!